emilita414

Climate change effecting acne...

(0) Hearts

So I've had fairly bad problems with acne for almost 8 years now. I've gone through multiple different skincare regimens and prescriptions...none of which have made an impact. A year ago I moved from Oregon to Ohio to attend college and noticed that with the humidity my skin got a lot clearer. I still had breakouts but they were mostly related to my monthly "gift". Whenever I come home to Oregon whether it be for Winter, Spring, or Summer break though, my skin instantly gets awful. I have tons of breakouts and experience dryness on a constant basis. 

I'm currently using the prescriptions doxycycline (oral), tazorac (topical), and acanya (topical). I've also been using the Korres Milk Proteins Foaming Face Cleanser as well as Neutrogena Oil-Free Moisturizer for Oily/Combination skin on a daily basis. (I would say I have sensitive, combination skin)

 

If anyone has any suggestions on how to better work with my skin in the climate change or anything please share! I'm so tired of dealing with the acne and scarring that comes with it. =( 

voxover

Re: Climate change effecting acne...

(0) Hearts

Suggested product: Clinque's Dramatically Different worked well for me, and I use similar topicals. I'm pretty sure it has sunscreen in it too.

Information and personal experience with Rx topicals similar to the one you're using: I've been through all kinds of prescriptions too. I've been prescribed Tazorac recently but haven't started it yet, but I have researched it and used retinoids before.

 

Do you follow the directions for applying Tazorac with a moisturizer like it's described on the website? And do you use sunscreen? If you've only just started using this retinoid or especially if you've never tried a retinoid before, it could be making your skin extra sensitive and you need to go easy on it at first to let your skin adapt. That's super important with a retinoid.

 

I've tried Duac, which, like Acanya is a BP/clindamycin combo gel (They're great for drying pustules). In my experience, it's pretty drying and can make skin sensitive if you use too much. Another thing I've experienced is using a retinoid and BP with each other, which was terrible, drying and painful. Based on experience and looking up many clinical trials, I'd use the Acanya exclusively on the cysts/major breakout areas and keep the retinoid to the calmer areas you want to keep clear and not apply a retinoid to an area where you've been applying anything with BP or vice versa.

Conversation Stats
  • 1 reply
  • 525 views
  • 0 hearts
  • 2 in conversation
    • emilita414
    • voxover